Doctor insights on:
Medicine For Glipizide Allergy
No, but same class: Both are 2nd generation sulfonylurea drugs for treatment of Type 2 Diabetes. According to a review by the Utah gov't, they conclude: "Overall ranges of HbA1c reduction seen w/glimepiride, glipizide & glyburide treatment in current literature are similar & choice of antidiabetes therapy should be based on individual patient characteristics, including: efficacy, cost, (see below) ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Metformin: metformin most common side effect is stomach upset and loose stools. for this reason many healthcare professionals start at a low dose and gradually increase it to minimize adverse effects. glipizide can also cause nausea, headache, diarrhea; major effect is that it lowers blood sugar (which is why you are taking it) ...Read more
Glipizide: Glipizide is the generic name for the anti diabetic drug glucotrol (glipizide). It is in the drug category of sulfonylureas. These drugs are very effective in treating type 2 diabetes. However, they can cause hypoglycemia (low blood sugar) if blood glucose is not monitored closely. ...Read more
Low thyroid, sugar.: Metformin has side effects, like gastrointestinal issues-diarrhea, and cramps. Lactic acidosis is the most serious, likely from liver and/or kidney problems. Low thyroid from lowered TSH in blood and low testosterone are likely long term side effects. The most important side effect of glipiizide is hypoglycemia, which can cause dizziness, and confusion. Do not take if easy bruising/ bleeding. ...Read more
Glipizide: Glipizide is an oral medication used to treat type 2 diabetes. The drug works by stimulating the pancreas to release additional Insulin so a partially functioning pancreas is necessary for Glipizide to work. Sometime Glipizide causes too much Insulin to be released by the pancreas which can lead to potentially dangerous low blood sugar (hypoglycemia). ...Read more
Formulation: They are the same medication but differ in how they dissolve inside of the GI Tract. One dissolves quickly and one dissolves or 'releases' the medication more slowly. ...Read more
Took glipizide before dinner. It has been about two hours since she ate. What can I do to bring her sugar down?
Neither is my choice: Hi. I'm not a fan of sulfonylurea drugs (the class they're both in) and haven't written for any in years. Nevertheless, between the two, I'd prefer glimepiride by a slight margin. ...Read more
Metformin: Possible side-effects include rash, palpitations, muscle aches, cramps, & changes in taste, . ...Read more
Yep: You bet you can.Get a more detailed answer ›
Can metformin & glipizide mixed together? If yes than what is the possible side effect related to this
Taking glipizide XL and metformin bid. Did A1c and nurse said to take glipizide only in a.M. Now. What would that indicate?
Glipizide: I read this story as the nurse teaching you how you should have been using glipizde all along. This is a once daily medication. I see nothing else here that you should worry or wonder about. ...Read more
I need a prescription for Janumet 50/1000 60 tablets (take 2a day and I have a free 60 tablet voucher) and 60 tablets of glipizide 10 mg extended relea?
Probably yes: Although, no doctor or pharmacist would recommend that you take them, most likely they are just fine. ...Read more
Glipizide 5mg xs 2/day. Lately #s rising slowly. Haven't changed anything)I don't think). Is diabetes progressive? Lots of fatigue also. : (
Yes, progressive: Hi. Yes, type 2 diabetes is progressive, and sufonylureas like glipizide have very poor durability. I haven't prescribed a sulfonylurea in YEARS. We have much better drugs with much more durable benefit. I would say if possible, you should see an endocrinologist; ask about GLP-1 receptor agonists, SGLT-2 inhibitors, and of course, good ol' metformin. Other options too. Good luck! ...Read more
It depends: Please see the label. All the mechanism of herbal medications are not known but some of them are notorious to cause side effects due to interaction. ...Read more
I took Indomethicin 2 pills 50 mg x2 per day for 24 days. I also took metformin, glipizide and lisonopril with hydro (diuretic pill). I felt very tired?
My father is having uncontrolled type 2 DM. Why did the doctor stop glipizide and start him on metformin?
Metformin: This is a very good drug for diabetes. It decreases the amount of sugar the liver makes (thus lower blood sugar) and it makes the Insulin in your system more effective at the muscles (insulin lowers your blood sugar). Unless you have contraindications or severe side effects from the drug, you should be on this if you have type 2 diabetes. ...Read more
I take victoza (liraglutide), (liraglutide) metformin, glipizide but I read that victoza (liraglutide) causes sinus? I have been diagnosed with acute sinusitis is this true fact?
The medications you report are not related to sinusitis. For sinusitis you should seek an ear, nose, and throat doctor
Regarding your three diabetes medicines do you really need them. Your medicines are type 2 diabetes and over time, with help from your doctor or nurse practitioner, you will no longer have type 2 diabetes. ...Read more
No: Of course, only your obstetrician can answer this question for your particular circumstances...But in general, diabetes (either gestational diabetes or previously acquired diabetes) during pregnancy has better treatment options than metaglip (glipizide and metformin). These treatment options include other oral medications, Insulin therapy, and, in some cases, simple dietary management. ...Read more
I'm on metformin, victoza, glipizide but been having stomach extended and fullness left side pain which one should I stop? Or replace with what?
Diabetes Mellitus DM: Both metformin and victoza (liraglutide) can cause the stomach issues. However at your age diabetes is preventable and reversible. Focus on changing your lifestyle and so you can get off all the medications. Glipizide does not cause those symptoms but can make the insulin burn out faster. So the solution is to talk to your doc about weaning off the last medication added working on lifestyle and reversing DM. ...Read more